MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W05040080
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Death (1802)
Date of Event 06/29/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an evercross pta balloon with a 6 f sheath and.035 guidewire for the treatment of a moderately tortuous, severely calcified 40mm lesion in the right proximal superficial femoral artery of diameter 6mm which exhibited cto (chronic total occlusion).Embolic protection was not used.The device ifu was followed and no issues noted during prep.The balloon was inflated using an inflation device (inflation fluid unknown) to a pressure of 10atms.The device did not pass through a previously deployed sent.There was resistance encountered when advancing the device and excessive force was used during delivery.It was reported that after inflation, the balloon became stuck in the patient¿s leg.When physician tried to retrieve it, the patient developed a leak at the base of her aorta (balloon was fully deflated for removal).Patient was transferred to the operating room for femoral endarterectomy following several attempts at removing the balloon.The patient died days later after the procedure in the icu.Physician reported the cause of death is severe peripheral vascular disease (pvd).

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6749437
Report Number2183870-2017-00319
Device Sequence Number187597
Product Code LIT
UDI-Device Identifier00821684061381
UDI-Public00821684061381
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2018
Device Catalogue NumberAB35W05040080
Device Lot NumberA091264
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2017
Initial Report FDA Received Date07/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient Weight63